How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now

I have extreme side effect of Prozac and after 2 and a half

Customer Question

I have extreme side effect of Prozac and after 2 and a half weeks of getting worse how do I come off them?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Robert replied 3 years ago.
Hello,
Dear customer

Welcome to justanswer.com and thank you for your question.
I'm so sorry to hear of your discomfort due to side effect of prozac. I will do whatever I can to help answer your questions.First I need a little more information-

Since how long are you taking prozac?
What side effects are you having now?
Is there any other known medical illness?

I am waiting for your reply..
Kind Regards,
Dr. Robert



Customer: replied 3 years ago.
Taking it for 2 weeks and 2days
Massive anxiety,
Nervousness
Feeling sick
No appetite
Palpitations panic attack type feeling at night not sleeping

I am also on HRT
Expert:  Dr. Robert replied 3 years ago.
Dear customer,
Thank you for providing quick additional info.


Prozac (fluoxetine) you are taking since last 2 weeks is a selective serotonin re-uptake inhibitors (SSRI) antidepressant.

As you are having the side effects due to this medication which are not tolerable by you,I advise you to consult your doctor so that this medication can be taper off accordingly.

Do not stop using this medication suddenly without first talking to your doctor. You need to taper off this medication.That is you need to use less and less before you stop the medication completely.

You need to see your doctor who will tell you the systematic decreasing of the dosage of this medication.

Another option is the administration of drugs to alleviate individual symptoms.

There are no over the counter medications to cure these side effects.

So bottom line is that I advise you to get back to your doctor to wean off this medication & add another anti depressant medication accordingly.

Hope this helped.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you

Kind Regards,
Dr. Robert